MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820400
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that deflation issue occurred.A 4.00 x 20mm synergy xd drug-eluting stent was deployed.However, during the procedure, the balloon failed to fully deflate, and it would not go back into guide catheter.Multiple deflation attempts were made, but the balloon did not completely down.The physician then removed the guide catheter, balloon and the non-boston scientific guidewire.The procedure was completed with a different device, and there were no patient complications reported.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 4.00 x 20mm was returned within a guide catheter which could be removed without resistance.A visual and tactile examination identified a break on the hypotube shaft, 26cm distal to the distal end of the strain relief with multiple kinks present.A microscopic examination identified the balloon cones were subjected to positive pressure and returned in a deflated state.When returned, the proximal section of the balloon profile was submerged within the guide catheter.Bumper tip showed no signs of distal tip damage.The inner lumen was bunched and prolapsed, 6.7cm from the distal tip.There was no damage noted on the outer lumen.Functional testing was conducted.The device was attached to an inflation aid where an attempt was made to inflate and then deflate the balloon however the liquid was seen coming from the distal tip due to the prolapsed inner lumen noted 6.7cm from the tip.
 
Event or Problem Description
It was reported that deflation issue occurred.A 4.00 x 20mm synergy xd drug-eluting stent was deployed.However, during the procedure, the balloon failed to fully deflate, and it would not go back into guide catheter.Multiple deflation attempts were made, but the balloon did not completely down.The physician then removed the guide catheter, balloon and the non-boston scientific guidewire.The procedure was completed with a different device, and there were no patient complications reported.It was further reported that the target lesion was located in the ostial right coronary artery and was 95% stenosed, non-tortuous, and mildly calcified.Balloon angioplasty was performed using the encore 26 inflation device, with a saline-contrast ratio of 40/50.The balloon was inflated at 18 atmospheres for 15 seconds with no symptoms.The balloon was removed intact in a partially deflated state.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22974961
Report Number2124215-2025-59283
Device Sequence Number15795305
Product Code NIQ
UDI-Device Identifier08714729981138
UDI-Public(01)08714729981138(17)260909(10)34859553
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model NumberH7493941820400
Device Catalogue NumberH7493941820400
Device Lot Number0034859553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown